Several studies on opiates demonstrated that selected brain areas as cerebellum and limbic system have the greatest density of opioid receptors. Recently, few cases of severe cerebellitis following methadone poisoning have been reported in children. We present the case of a 30-month-old girl who developed a delayed encephalopathy after methadone intoxication. She was admitted to our emergency department in coma, and after naloxone infusion, she completely recovered. Five days after intoxication, she developed psychomotor agitation, slurred speech, abnormal movements, and ataxia despite a negative neuroimaging finding. A repeat magnetic resonance imaging (MRI) performed 19 days after the intoxication for persistent symptoms showed signal abnormalities in the temporomesial regions, basal ganglia, and substantia nigra. To our knowledge, this is the first report of these delayed MRI findings associated with synthetic opioid intoxication.